At near 60 years old, I have always dodged the thought of seeing a shrink for lack of focus and... zoning out. I finally talked to my GP and confessed that I had focus and concentration issues. After my 30 plus career ended unexpectedly, I now needed to look for work to get me to retirement. Found a job that had a good training program that required lot's of reading on my own to learn the business. After 6 month's of struggling with the material, and honestly retaining little and fear that my learning was futile, I asked my GP for help. He prescribed me Adderall 10mg 2 x's a day, but advised to see a Physc since he could not refill the med. The Adderall seemed to be working wonders, then eventually seemed less effective, so I sought a "Psych" for the first time in my life. He prescribed Vyvanse and Trazadone to help sleep. Excited to get these filled and see how my day would now be, I took as prescribed and woke up the next morn to go to work and seemed to be completely zonked. Apparently the combo was too much for my system. I had a terrible headache all day and seemed to stumble around as I seemed to have been drinking, which I wasn't. Needed to say I didn't take it the next day, or several more to get this out of my system. I tried the Adderall again, but had little effect now. After a week I tried the Vyvanse alone, and still had similar effects. Headache and stumbling, I am on 50 mg 1 x a day. I rescheduled an appt with the psych to see if he could either up the Adderall to 20mg 2 x's day, or recommend something between Adderall and Vyvanse. I am hopeful that something will change this week on my Dr visit. Any similar experiences?
23 Jun 2010
I too have a very similar situation like you. Your story sounds so familiar to me. I have been on vyvanse for about 4 months and think it works pretty good for me, however, I notice I have a couple side effects everytime my doctor increases the dosage. It seems that the day I take the increased dosage (like today), I have a full's days headache, and now, at the end of the day, seem to have a slight stomach ache. As I said, I notice this seems to happen right after the increased dosage. I have had my dose increased twice now. The first two times, I did get the headaches, but they diminished. So, I do think the vyvanse does work, however, I had to give it a few weeks. Once I did that, the headaches did go away. I was very tired the first few weeks by the end of the day, as well. However, I had problems sleeping, so I did really like this aspect of the medication, but again, this did stop. All in all, I think it does work effectively. I hope this helped.
2 Oct 2012
In response to the issues you are experiencing with both medications. The vyvanse dosage of 50 mg for someone just beginning this medication could be to strong. Vyvanse is a great medication if dosed properly, however, the higher the dosage of this medication the greater the risk may be for more side effects, especially if the dose is to strong for you. The 30 mg dose does not seem to have the side effects associated with any higher dosages of vyvanse. It is best taken early am as it will last the entire day(12-14 hrs.). As to sleep, yes it may take some time to see how this medication will affect sleep for you. If you take very early am then sleep at 10-11 pm should not be a problem. If sleep is still a problem after several days i would strongly suggest melatonin (vitamin supplement) instead of any type of prescribed sleeping medication if possible. You may also try no caffeine late in the day as this will only add to your problem of insomnia.
Once again really consider taking the 30 mg vyvanse vs. the 50 mg to determine if the problem may have been just to high of a dosage. Talf with your doctor to determine what is best for you. Based on what you have described the 30 mg should be an adequate dose for these symptoms. I am certainly not diagnosing only offering an alternative option for you that may help. As for Adderall it is a fast acting drug and some people prefer this medication, however, it is not as long acting as vyvanse. The adderall xr does seem to last through the day and you only have to take this 1x daily. The best outcome for anyone taking either of these medications is the least possible dose that treats your symptoms is best. These are not medications to start on high dosages because as with most medications you will build a tolerance. So with that start low and if needed increase slowly with time because all stimulant medications have some serious side effects long term if not dosed properly. Less can sometimes offer better results. I sincerly hope this helps. You should consult with your health care provider before taking any over the counter medications including the vitamin supplements with any medications you currently take or any medications you are prescribed in the future.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am a 23 year old female, just starting Vyvanse. Adderall worked for a little but then my body got used to it. Now I am on Vyvanse, and would like ...
4 answers • 7 Apr 2011
i know there both amphetamines and im wondering if the vyvanse is still in my system, and if ill od.im nervous because stupidly i mixed both of them ...
1 answer • 18 May 2012
I was taking 30 mg adderall xr I am switching to vyvanse so I'm trying to figure out the comparable dose
1 answer • 6 Dec 2013
I used to be on Adderall, was cleared by my cardiologist to be put on it. I loved it, it worked, but that was years ago. My fiance' was given ...
1 answer • 12 days ago